I have deep static frown lines and have been treated w both botox (alone; didn't get rid of wrinkle at rest) and botox and filler. Recently had filler to glabellar region and had arterial occlusion resulting in ischemia/impending necrosis. As part of treatment had HA dissolved w enzyme. As expected, my creases have returned. What are alternative options for treating these wrinkles? Can I have filler in this area again? I am 40 yrs old.
Treatment of static frown lines after vascular compromise w filler? (photo)
Doctor Answers (6)
Botox will help soften lines on the forehead, depending on how strong your muscle movement will determine how many units you wou
Botox and Xeomin would be the best option for you, If your wrinkles are very deep to start, it may require a few rounds of Botox to smooth out the lines, up to 2 yrs of regular injections. I don't suggest having a filler injected because it could possibly cause a blockage to the blood vessels in that area. Seek a reputable injector who can give you an honest opinion and provide you with the result you wish to achieve.
Frown lines following filler problem
Botox is injected into the muscle deep to the skin so your previous history will have no problem with Botox injection. You could also have an ablative laser such as CO2 or YSGG to smooth out the skin. This often is a better choice that filler.
Frown lines botox with or without filler?
I agree with Dr. Perskey. I would use Botox, or similar injections, for about a year and see whether some of this irons itself out. This wrinkle is like an old hem taken down and ironed. Takes a bunch of washings and ironings for it to flatten out an disappear. If after a year you still are bothered by a line have it very carefully and conservatively filled preferably with Restylane or Belotero. Jo H
You might also like...
Treatment of Static Frown Lines
Botox Cosmetic, Xeomin and Dysport are all neuromodulators and work by interfering with the messaging between the nerve the muscle. This affects primarily the DYNAMIC lines. However, over time these products can also have a significant effect on the STATIC lines as well. You will need several sequential treatments in the same area, however, to see improvement in the static lines. The reason for this is the reduction in dynamic lines allows for the slow healing and growth of new collagen and dermal elements which improves the static lines. With your experience with arterial compromise after dermal fillers, it makes your treatment complicated. This is a very unusual incident but is not unheard of. However, it does not rule out the use of dermal filler again. However, I would suggest only the use of HA products in this area. Another alternative treatment would be microneedle treatment with HA products (such as the Microneedle FineTouch available through Aquavit Pharma) will bulk up the area more superficially with HA without compromising the deeper layers where the vascular structures are located.
Botox injection to the frown area for line reduction may have superior results when combined with careful injection of fillers.
Botox injection to the frown area for line reduction may have superior results when combined with careful injection of fillers. However, because of your previous history of vascular compromise in this area with impending necrosis after filler injection, I would not repeat filler injections in your case. I recommend either Botox, Dysport or Xeomin injections every 4 to 6 months to significantly minimize the appearance of these lines.
Treatment of Glabellar Frown Lines After a Previous Episode of Vascular Compromise
I would treat you with Botox or Dysport every 3 months for about one year. If the crease was still bothering you then I would use HA very very cautiously, and very superficially. Make sure that you choose an expert injecting physician. Good luck and be well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.